MAUDE Adverse Event Report: DEPUY SPINE INC POLY DRIVER, 10MM; DRIVER, PROSTHESIS

DEPUY SPINE INC POLY DRIVER, 10MM; DRIVER, PROSTHESIS
Model Number 286760010
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for, and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows, "it was reported that the tip of the driver that engages with the x-tab screw is broken off.It is unknown how the damage occurred.This was discovered by the sterilization department after surgery."this report is for a poly driver, 10mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: a product investigation was completed: upon visual inspection, it was observed that the distal tip of the device was observed to be broken.No other issues were identified with the returned device.The outer diameter of the shaft near the distal tip was measured within the specification.Based on the date of manufacture, the current and manufactured revision of drawings were reviewed.The complaint condition was confirmed.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.The potential cause could be due to unintended forces applied to the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.A review of the receiving inspection (ri) for poly driver, 10mm was conducted identifying that lot number mi36350 was released in a single batch.Batch1: lot qty of (b)(4) units were released on 01 jul 2014 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
POLY DRIVER, 10MM
Common Device Name
DRIVER, PROSTHESIS
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key10717682
Report Number1526439-2020-02019
Device Sequence Number3433319
Product Code HWR
UDI-Device Identifier10705034214887
UDI-Public(01)10705034214887
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number286760010
Device Catalogue Number286760010
Device Lot NumberMI36350
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2020
Initial Date Received by Manufacturer 09/24/2020
Supplement Date Received by Manufacturer11/13/2020
12/02/2020
Initial Report FDA Received Date10/22/2020
Supplement Report FDA Received Date11/16/2020
12/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1